MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience.Engineering observed that the trigger lock, a metal component located at the bottom of the trigger, was deformed.Based on the condition of the returned unit, it is likely that the reported event was caused by deformation of the trigger lock, which is used to engage and disengage the trigger from the handle.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented component enhancements intended to further minimize the potential for this type of event to occur.This report reflects the combined initial and final report.
 
Event or Problem Description
Procedure performed: total laparoscopic hysterectomy.First evaluation case wit dr (obgyn) of voyant eb010.Product had been correctly in serviced prior to case.Approximately 15 activations into procedure the spring loaded handle would not release immediately after activation and transaction.I was approximately 2 meters from the incident and had a perfect view - to this point the device was working exactly as expected yet on this cycle the patients tissue bundle remained grasped between the jaws.Assessment is that the spring handle failed.This incident required the surgeon to use scissors to extract the tissue - a replacement voyant eb010 from the same batch was opened the case proceeded without incident.Surgeon commented positively on the device functionality but the incident caused some understandable concern.Additional info received from applied medical team member, (b)(6): dr was taking down the ip ligament when the event occurred.Patient status: did a patient injury or illness occur associated with the complaint event? no.Patient status (what happened as a result of this event?): short delay to progress.Replacement opened & case proceeded without incident.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7325975
Report Number2027111-2018-00104
Device Sequence Number104286
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)181005(30)01(10)1293851
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/05/2018
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1293851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date03/08/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1